What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Sep 7, 1:52 PM EST, 5 hours 8 minutes earlier.
Area forecast discussion, Sep 7, 1:52 PM EST, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
252 PM EDT Wed Sep 7 2022
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 212 PM EDT Wed Sep 7 2022
A weak surface trough stretching from the Gulf of Mexico into the W
Atlantic is draped across the peninsula this afternoon, while a SW-
NE oriented ridge axis aloft extends over the state. A shortwave
trough digging S across the Lower MS Valley will cut off over the
Nrn Gulf coast on Thu-Fri before opening back up into a wave and
ejecting NE on Sat-Sun ahead of another shortwave moving across
the E CONUS early next week. Ridging will attempt to build across
our area south of this feature late this weekend into early next
week.
Main weather concern over the coming days will be the potential for
heavy rain across parts of the area from Thu-Sat as deep tropical
moisture advects over the state E of the upper low along the Nrn
Gulf coast. Coupled with recent rainfall and more saturated soils,
expected widespread rainfall amounts of 1-3 inches areawide and
2-4 inches with locally higher amounts across the Nature Coast may
lead to flooding across parts of the area. Latest WPC Excessive
Rainfall Outlook has placed most of our area under a Marginal Risk
for Thursday, and all of our area under a Marginal Risk on Friday
with a Slight Risk encompassing the Nature Coast down to around
Tampa Bay. Heaviest rainfall amounts will largely depend on where
the axis of deepest moisture sets up across the area, with small
east/west shifts potentially resulting in substantial variations
in expected rainfall amounts for a given location.
For today into tonight, expect more of our typical weather, with
shower/storm development focusing along sea breeze and convergent
boundaries and greatest rain chances across the interior this
afternoon/evening. Flow begins to transition more S/SW on Thu
allowing convection to begin developing a little earlier in the
day along the coast before pushing inland. S to SW flow continues
from Fri into next week, favoring convection throughout the day
for most locations, however the general trend will be for greatest
chances spreading from coastal locations to areas away from the
coast during the day. Afternoon highs through much of the period
will be limited by the unsettled conditions and cloud cover,
ranging from the upper 80s along the immediate coast to the lower
90s away from the coast.
&&
.AVIATION...
(18Z TAFS)
Issued at 212 PM EDT Wed Sep 7 2022
Current VFR gives way to showers and storms developing this
afternoon with brief restrictions possible through evening before
convection diminishes tonight. W/NW winds this afternoon decrease
to lgt/vrb overnight before gradually increasing out of SW during
morning.
&&
.MARINE...
Issued at 212 PM EDT Wed Sep 7 2022
Weak trough draped over the coastal waters will allow for another
round of onshore sea breezes this afternoon with locally higher
winds in the vicinity of scattered storms. Unsettled conditions
persist into the weekend, with winds gradually turning southerly
and bringing increased moisture and thunderstorm coverage to the
waters.
&&
.FIRE WEATHER...
Issued at 212 PM EDT Wed Sep 7 2022
No fire concerns expected. Copious moisture through the weekend
with southerly flow expected to lead to widespread showers and
storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 88 78 88 / 50 90 70 90
FMY 77 90 77 90 / 60 80 60 80
GIF 75 90 75 89 / 40 90 50 90
SRQ 75 87 75 87 / 50 80 80 90
BKV 73 88 72 87 / 40 90 70 90
SPG 78 87 78 87 / 50 80 80 90
&&
Sea Breeze Thunderstorm Regime For Thursday: 4
Sea Breeze Thunderstorm Regime For Friday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Hurt
DECISION SUPPORT....Close/DavisIn the hours before
Special weather statement, Sep 7, 4:40 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
540 PM EDT Wed Sep 7 2022
FLZ165-265-072230-
Inland Lee FL-Coastal Lee FL-
540 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of Lee County through
630 PM EDT...
At 539 PM EDT, Doppler radar was tracking a strong thunderstorm over
Southwest Florida Airport, or near Fort Myers. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cape Coral, Fort Myers, Bonita Springs, Lehigh Acres, East Dunbar,
Palmona Park, Southwest Florida Airport, Harlem Heights, Lochmoor
Waterway Estates, Iona, Cypress Lake, San Carlos Park, McGregor, Pine
Manor, Lovers Key State Park, Olga, Buckingham, Villas, Three Oaks
and Page Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2633 8182 2632 8187 2637 8201 2676 8196
2677 8165 2646 8156 2642 8156 2642 8166
2632 8166 2632 8182
TIME...MOT...LOC 2139Z 272DEG 2KT 2655 8179
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Sep 7, 4:43 PM EST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
543 PM EDT Wed Sep 7 2022
FLZ052-056-061-162-251-255-260-262-072230-
Coastal Charlotte FL-DeSoto FL-Inland Manatee FL-Inland Charlotte FL-
Inland Sarasota FL-Polk FL-Hardee FL-Inland Hillsborough FL-
543 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of western Hardee,
eastern Manatee, central Charlotte, southwestern Polk, southeastern
Hillsborough, western DeSoto and east central Sarasota Counties
through 630 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong cluster of
thunderstorms with a nearly stationary movement.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bartow, Arcadia, Wauchula, Fish Hawk, Brandon, Ona, Babcock Webb Wma,
Southeast Arcadia, Medulla, Babcock Ranch, Charlotte County Airport,
Mulberry, Bowling Green, Alafia River State Park, Nocatee, Limestone,
Brownville, Harbour Heights, Cleveland and Fort Lonesome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2681 8197 2744 8218 2791 8228 2800 8184
2749 8182 2684 8169
TIME...MOT...LOC 2141Z 240DEG 21KT 2740 8199
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Sep 7, 5:31 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
631 PM EDT Wed Sep 7 2022
FLZ262-265-072300-
Inland Charlotte FL-Inland Lee FL-
631 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of southeastern
Charlotte and northeastern Lee Counties through 700 PM EDT...
At 631 PM EDT, Doppler radar was tracking a strong thunderstorm near
Olga, or 10 miles north of Fort Myers. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Myers, Olga, Palmona Park, Babcock Webb Wma, Buckingham, East
Dunbar, Lochmoor Waterway Estates, Tice, Fort Myers Shores, North
Fort Myers and Suncoast Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2664 8163 2664 8189 2690 8194 2693 8165
TIME...MOT...LOC 2231Z 200DEG 3KT 2677 8179
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBW